MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M1; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M1; POWERED WHEELCHAIR
Model Number M1
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hip Fracture (2349); Retroperitoneal Hemorrhage (4483); Multiple Fractures (4519); Vertebral Fracture (4520)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil was sued as one of four defendants in a lawsuit where it was alleged, among other things, that the permobil m1 caster wheel became stuck between in the flangeway of a railroad track as the user attempted to cross over the railroad tracks.The user claims the caster wheel fell into the flangeway and the wheelchair became stuck, leaving the device unable to move off the tracks.The user claims to have exited the wheelchair and laid on the railroad tracks.Reports indicate that an amtrak passenger train struck the device and the user resulting in serious injuries.This event occurred over two years ago.Review of the client files indicate no report of this incident was received in or around the time of the event.Currently, permobil has not been able to perform an inspection and has not yet confirmed the exact location of the wheelchair.At this time, permobil cannot reach a determination as to possible root cause(s) that may have caused or contributed to this event.Upon receipt of any new information, a follow-up report will be submitted.The dhr for this device was reviewed and the wheelchair met specification prior to distribution.
 
Event or Problem Description
Permobil legal counsel received petition claiming while the end-user was attempting to cross some railroad tracks, the caster wheel reportedly fell between the tracks, getting stuck, leaving the end-user unable to move the device where they were reported to have been struck by an oncoming train resulting in serious injuries to the end-user.Injuries reported having been sustained are retroperitoneal hematoma, pelvic and spinal fractures, and unsalvageable injuries to his legs resulting in amputation.

Brand Name
PERMOBIL M1
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key13028080
Report Number1221084-2021-00044
Device Sequence Number16588774
Product Code ITI
UDI-Device Identifier17330818252316
UDI-Public17330818252316
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Patient Weight77 KG